Constantly Consuming… Eat, Eat, Eat!

Christmastime gluttony is the ultimate sin and blasphemy!  Repent, obese overweight America!

THIS FAT LOOKS LIKE…
AIDS-RELATED LIPODYSTROPHY!

HIV-associated lipodystrophy is a syndrome that occurs in HIV-infected patients who are being treated with antiretroviral medications. Lipodystrophy is a problem with the way the body produces, uses, and stores fat. It is also called fat redistribution. Since the widespread use of antiretroviral therapy began, the numbers of HIV-positive people with lipodystrophy has increased. Today, lipodystrophy occurs in 30% to 50% of people who are infected with HIV (human immunodeficiency virus).

HIV_lipodystrophy

Lipodystrophy usually occurs in the stomach or on the back of the neck (called “buffalo hump”).

  • The older protease inhibitors (PIs) and nucleoside reverse transcriptase inhibitors (NRTIs) have been implicated in causing lipodystrophy.  It is less common in the newer medications. . The longer you take these drugs, the greater your risk appears to be.  An older NRTI linked to fat loss is Zerit (stavudine, d4T).
  • HIV itself may interfere with the way the body processes fat.  More severe and lengthier HIV disease may increase your risk.